Minnesota, 2005

Hail in Minnesota, September 5, 2005

September 5, 2005 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 5, 1:45 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 5, 1:45 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT MON SEP 5 2005

.DISCUSSION...TONIGHT THROUGH THURSDAY
RATHER STRONG 850MB WAA AND INCREASING ELEVATED INSTABILITY HAS BEEN
KEEPING SCATTERED SHOWERS AND THUNDERSTORMS GOING THRU MUCH OF THE
DAY ACROSS CENTRAL MN.  CONVECTION TEMPORARILY DIMINISHING BUT
SHOULD FIRE UP AGAIN LATER THIS AFTERNOON AND EVENING IN E DKTS AND
W MN AHEAD OF APPROACHING TROUGH.  WATER VAPOR IMAGERY SHOWS NICE
DISTURBANCE NOW MOVING ACRS DKTS WHICH SHOULD HELP CONVECTION ALONG.
THIS FEATURE WILL MOVE INTO W MN THIS EVE AND ACROSS STATE
OVERNIGHT.  MAY SEE SOME STORMS DEVELOPING LATE AFTN AND EVE WELL
AHEAD OF SURFACE FRONT IN E MN INTO WI WITH SBCAPE INCREASING
REMAINDER OF THE DAY AND CIN RATHER WEAK DUE TO 700 MB TEMPS AROUND
+7. HIGH PRESSURE MOVING INTO W MN TUESDAY WILL MAKE FOR A DRY DAY
BUT THUNDERSTORM CHANCES WILL CONTINUE IN S AND E MN INTO WI
VICINITY SURFACE FRONT.  STILL SOME RATHER SIGNIFICANT DIFFERENCES
BETWEEN NAM AND GFS WED AND THURSDAY WITH GFS PUSHING SIGNIFICANT
RAINS BACK INTO S MN ON WEDNESDAY AND NAM HOLDING OFF ON SIGNIFICANT
RAIN CHANCES UNTIL THURSDAY.  NEITHER MODEL HAS BEEN CONSISTENT ON
TIMING OF PRECIPIATION SO NOT ALOT OF CONFIDENCE.

LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT
VERY WARM AIRMASS INDICATED OVER THE UPPER MIDWEST ACCORDING TO LAST
EVENINGS RUN FOR ECMWF AND GFS AS WELL AS 06Z DGEX. THICKNESS FCST
(1000-500 MB LAYER) INITIALLY SHOW 564 TO 570 VALUES WITH WARMING TO
576 AND ABOVE OVER THE WEEKEND. THE 50H FORECAST TRANSITIONS FROM
ZONAL TO SOUTHWEST FLOW ALOFT (DGEX AND GFS) BETWEEN SATURDAY AND
SUNDAY...BUT AIRMASS LOOKS LIKE IT WOULD BE INCREASINGLY CAPPED OVER
THIS TIME FRAME AS BAROCLINITY MIGRATES WELL INTO CANADA. OUR GRIDS
CONTINUE TO EMPHASIS THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR ANY
PRECIPITATION RISK.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Sep 5, 4:42 AM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 AM CDT MON SEP 5 2005

MNZ043>045-049>053-057>070-073>077-082>084-091-092-061100-
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-
HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-
SHERBURNE-SIBLEY-STEARNS-WASECA-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE-
542 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT. A COLD FRONT WILL BE
MOVING INTO THE AREA LATE TONIGHT OR TUESDAY MORNING. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. SOME
STORMS COULD BECOME SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL.
VERY HEAVY RAIN COULD ALSO DEVELOP LATE TONIGHT...CAUSING
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL BE MOVING THROUGH THE AREA ON TUESDAY
MORNING OR EARLY AFTERNOON. A FEW STORMS COULD BECOME SEVERE
ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MNZ078-085-093-WIZ014>016-023>028-061100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-FREEBORN-GOODHUE-PEPIN-PIERCE-POLK-
RUSK-ST CROIX-STEELE-
542 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MNZ041-042-047-048-054>056-061100-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
542 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE AREA THIS
AFTERNOON AND TONIGHT. A COLD FRONT WILL BE MOVING INTO THE
AREA TONIGHT...CAUSING THE SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL
AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. A FEW
STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING WHICH COULD PRODUCE
SOME SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

JPR

The radar

The Sioux Falls radar (KFSD), 132 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Redwood

When
September 5, 3:29 PM CST
Where
Redwood County, Milroy
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.417, -95.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479273.